Missouri, 2007Hail and Damaging Winds in Missouri, August 16, 2007
August 16, 2007 · NWS PAH · 4 events in 4 counties and zones
Isolated severe thunderstorms developed during the heat of the day. A weak surface trough across far southern Missouri and southern Kentucky aided storm development.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed during the heat of the day. A weak surface trough across far southern Missouri and southern Kentucky aided storm development.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 16, 1:46 PM CST, 10 minutes earlier.
Area forecast discussion, Aug 16, 1:46 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
246 PM CDT THU AUG 16 2007
.DISCUSSION...
BIGGEST CHALLENGES FOR THIS PACKAGE WILL BE THE ALMOST DAILY CHANCES
OF SHOWERS AND THUNDERSTORMS THROUGH TUESDAY.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS THE
MID MISSISSIPPI VALLEY THIS EVENING AND OVERNIGHT AS A WEAK FRONTAL
SYSTEM CROSSES THE REGION. GREATEST PUSH OF DRY AIR OVERNIGHT WILL
BE ACROSS ILLINOIS...INDIANA ...AND WESTERN KENTUCKY...BUT THE FRONT
IS EXPECTED TO HANG UP OVER SOUTHEAST MISSOURI OVERNIGHT INTO
FRIDAY...SO WILL KEEP MENTION OF POPS THERE ON FRIDAY AND FRIDAY
EVENING.
HIGH PRESSURE BUILDING INTO THE REGION IN THE WAKE OF THE FRONT
SHOULD KEEP THE REGION DRY ON SATURDAY...BUT BY SATURDAY NIGHT WITH
THE COMBINATION OF SOUTHERLY FLOW ON THE BACK SIDE OF THE HIGH AND A
NEARLY STATIONARY FRONTAL BOUNDARY JUST TO THE NORTH OF OUR
CWA...WILL KEEP THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE
FORECAST THROUGH TUESDAY.
AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDING SLOWLY NORTHWARD INTO
THE FIRST PART OF NEXT WEEK SHOULD DEFLECT APPROACHING SYSTEMS
AROUND THE WESTERN AND NORTHERN PERIPHERY OF OUR CWA. BY THE END OF
THE SEVEN DAY FORECAST CYCLE...MODELS ARE TRYING TO SUPPRESS THE
RIDGE SLIGHTLY BACK TO THE SOUTHEAST AND INDICATE A SMATTERING OF
PRECIP ACROSS OUR NORTHERN AND WESTERN ZONES...BUT WILL FOLLOW
EVERYONE ELSES LEAD AND KEEP IT DRY AT THIS TIME.
&&
.AVIATION...
SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING ASSOCIATED
WITH A WEAK COLD FRONT MOVING SOUTH ACROSS THE REGION. INCLUDED
TEMPO GROUPS FOR TSTMS AT KEVV AND KCGI FROM 19Z TO 23Z...AND WILL
AMEND KPAH IF AND WHEN TSTM ACTIVITY APPROACHES. SOUTH TO SOUTHWEST
WINDS...GUSTY AT TIMES...WILL SHIFT TO THE NORTHWEST TO NORTH LATE
THIS AFTERNOON INTO THIS EVENING. ANY TSTM ACTIVITY LATE THIS
EVENING AND OVERNIGHT WILL BE ISOLATED...SO DID NOT INCLUDE IN TAFS
OR TWEB ROUTES AT THIS TIME.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-
DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-
LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION
KY-WEBSTER.
MO...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...SEVERE THUNDERSTORM WATCH #603 IN EFFECT UNTIL 8 PM CDT FOR
WAYNE...EDWARDS...WABASH...HAMILTON...AND WHITE COUNTIES. HEAT
ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON
-JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-
UNION IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
IN...SEVERE THUNDERSTORM WATCH #603 IN EFFECT UNTIL 8 PM CDT FOR
GIBSON...PIKE...POSEY...VANDERBURGH...WARRICK...AND SPENCER
COUNTIES. HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING
FOR GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
SHORT TERM...JAP
LONG TERM....JAP
AVIATION...RTHazardous weather outlook, Aug 16, 12:33 PM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
133 PM CDT THU AUG 16 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-171845-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
133 PM CDT THU AUG 16 2007
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING GENERALLY NORTH OF A LINE FROM PIEDMONT MISSOURI...TO
PADUCAH...TO HOPKINSVILLE KENTUCKY. DAMAGING WINDS AND LOCALLY
HEAVY RAINFALL WILL BE THE MAIN HAZARDS WITH THESE STORMS.
THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE HEAT INDEX
READINGS FROM 105 TO 110 OVER MUCH OF THE QUAD STATE THIS
AFTERNOON AND EARLY THIS EVENING.
TRIPLE DIGIT HEAT...LOW RELATIVE HUMIDITY...AND VERY DRY
VEGETATION WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS THE
ENTIRE REGION THIS AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED
FOR MOST OF WESTERN KENTUCKY UNTIL EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SMALL CHANCE OF THUNDERSTORMS IS FORECAST ACROSS MUCH OF SOUTHEAST
MISSOURI FRIDAY AND FRIDAY EVENING. AN ISOLATED STORM MAY BRIEFLY
PULSE UP TO PRODUCE DAMAGING WINDS IN THE AFTERNOON OR EVENING.
ANY STORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.
THE HEAT AND HUMIDITY MAY LEAD TO HEAT INDEX READINGS IN THE 100
TO 105 RANGE FRIDAY AFTERNOON OVER MUCH OF SOUTHEAST MISSOURI.
SMALL CHANCES OF THUNDERSTORMS ARE FORECAST ACROSS THE QUAD STATE
FROM SATURDAY THROUGH TUESDAY NIGHT. LOCALLY HEAVY RAINFALL WILL BE
THE PRIMARY THREAT FROM ANY THUNDERSTORMS DURING THIS PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
DRS/JP/PS
In the hours before
Special weather statement, Aug 16, 1:19 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
219 PM CDT THU AUG 16 2007
ILZ076>078-082-083-INZ081-082-085>088-162045-
EDWARDS IL-GIBSON IN-HAMILTON IL-PIKE IN-POSEY IN-SPENCER IN-
VANDERBURGH IN-WABASH IL-WARRICK IN-WAYNE IL-WHITE IL-
219 PM CDT THU AUG 16 2007
...STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS PORTIONS OF SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA...
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO RUMBLE ACROSS
PORTIONS OF SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA. THE STRONGEST
LINE WAS ALONG AND NORTH OF THE INTERSTATE 64 CORRIDOR. THIS
AREA WILL MOVE SLOWLY EAST-SOUTHEAST OVER THE NEXT HOUR OR SO. IF
IT HOLDS TOGETHER...THE STORMS WILL AFFECT COMMUNITIES NEAR CARMI
ILLINOIS AND THE REST OF THE EVANSVILLE TRI STATE. GUSTY
WINDS..FREQUENT LIGHTNING AND HEAVY DOWNPOURS WILL BE POSSIBLE.
HOURLY RAINFALL AMOUNTS WILL AVERAGE 1 INCH WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.
Local storm report, Aug 16, 1:36 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
236 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG MOUNT CARMEL 38.42N 87.77W
08/16/2007 WABASH IL EMERGENCY MNGR
TREES DOWN ON HOUSES ON THE WEST END OF MT. CARMEL
ILLINOIS. THERE ARE ALSO POWER OUTAGES.
&&
DLLThunderstorm Wind, Butler
- When
- August 16, 1:56 PM CST
- Where
- Butler County, 8 mi S of Poplar Bluff
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.634, -90.400
A trained spotter estimated wind gusts from 60 to 65 MPH.
Hail, Perry
- When
- August 16, 2:15 PM CST
- Where
- Perry County, Frohna
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.630, -89.630
Thunderstorm Wind, Carter
- When
- August 16, 6:45 PM CST
- Where
- Carter County, 1 mi S of Van Buren
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 36.986, -91.020
In south Van Buren, extensive tree damage occurred at a campground and adjacent private property. A canoe trailer was blown over.
Thunderstorm Wind, Wayne
- When
- August 16, 8:30 PM CST
- Where
- Wayne County, 3 mi NE of Lowndes
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 37.181, -90.231
Some trees were blown down. The roof of an old pole barn was blown off. The damage occurred very near the Bollinger County line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, August 16 to 17, 20074 deaths · $17 million · EF1 · 21 events
- Flash Flood in Texas, August 16, 20073 deaths · $750,000 · 1 event
- Flash Flood and Hail in Kentucky, August 16, 20071 death · $120,000 · 1.25 in hail · 7 events
- Heat in Nevada, August 16, 20071 death · 1 event
- Hail and Damaging Winds in Vermont, August 16, 2007$1.3 million · 1.5 in hail · 29 events
- Hail and Damaging Winds in New York, August 16, 2007$945,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Kentucky, August 16, 20073 injured · $102,000 · 1.25 in hail · 27 events
- Hail and Damaging Winds in New York, August 16, 2007$144,000 · 1.75 in hail · 22 events
- Damaging Wind in Ohio, August 16, 2007$300,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, August 16 to 17, 2007$139,000 · 60 kt wind · 17 events
- Flash Flood and Hail in Kentucky, August 16, 2007$122,000 · 55 kt wind · 15 events
- Damaging Winds and Lightning Strike in Georgia, August 16, 2007$200,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48122, 48121, 54026, 48123.